Alert archive / Puerto Rico / Small Craft Advisories in 2014
Small Craft Advisory 20, NWS JSJ
NWS JSJ issued this small craft advisory at Oct 17, 2014, 9:24 AM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2014, 9:24 AM CDT (14:24 UTC)
- Expired
- Oct 19, 2014, 3:29 AM CDT
- In force
- 42 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
547 WHCA72 TJSJ 171424 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1024 AM AST FRI OCT 17 2014 ...HAZARDOUS SEAS EXPECTED OVER OFFSHORE ATLANTIC WATERS... .NORTH TO NORTHEAST SWELLS ASSOCIATED TO HURRICANE GONZALO WILL AFFECT THE ATLANTIC COASTAL WATERS TODAY THROUGH MIDDAY SATURDAY. AMZ710-172230- /O.NEW.TJSJ.SC.Y.0020.141017T1424Z-141018T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1024 AM AST FRI OCT 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON AST SATURDAY. * WINDS...10 KNOTS OR LESS. * WAVES/SEAS...5 TO 7 FEET IN NORTH TO NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
400 WHCA72 TJSJ 172226 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 626 PM AST FRI OCT 17 2014 ...HAZARDOUS SEAS EXPECTED OVER OFFSHORE ATLANTIC WATERS... .NORTH TO NORTHEAST SWELLS ASSOCIATED TO HURRICANE GONZALO WILL AFFECT THE ATLANTIC COASTAL WATERS TODAY THROUGH MIDDAY SATURDAY. AMZ710-180800- /O.CON.TJSJ.SC.Y.0020.000000T0000Z-141018T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 626 PM AST FRI OCT 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST SATURDAY... * WINDS...10 KNOTS OR LESS. * WAVES/SEAS...5 TO 7 FEET IN NORTH TO NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
779 WHCA72 TJSJ 180228 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1028 PM AST FRI OCT 17 2014 ...HAZARDOUS SEAS EXPECTED TO CONTINUE OVER OFFSHORE ATLANTIC WATERS... .NORTH TO NORTHEAST SWELLS ASSOCIATED TO HURRICANE GONZALO WILL CONTINUE TO AFFECT THE ATLANTIC COASTAL WATERS THROUGH MIDDAY SATURDAY. AMZ710-181030- /O.CON.TJSJ.SC.Y.0020.000000T0000Z-141018T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1028 PM AST FRI OCT 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST SATURDAY... * WINDS...10 KNOTS OR LESS. * WAVES/SEAS...5 TO 7 FEET IN NORTH TO NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
674 WHCA72 TJSJ 180826 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 426 AM AST SAT OCT 18 2014 ...HAZARDOUS SEAS EXPECTED TO CONTINUE OVER OFFSHORE ATLANTIC WATERS... .NORTH TO NORTHEAST SWELLS GENERATED BY HURRICANE GONZALO WILL CONTINUE TO AFFECT THE ATLANTIC COASTAL WATERS THROUGH MIDDAY SATURDAY. AMZ710-181600- /O.CON.TJSJ.SC.Y.0020.000000T0000Z-141018T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 426 AM AST SAT OCT 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... * WINDS...10 KNOTS OR LESS. * WAVES/SEAS...5 TO 7 FEET IN NORTH TO NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
278 WHCA72 TJSJ 181419 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1019 AM AST SAT OCT 18 2014 ...HAZARDOUS SEAS EXPECTED TO CONTINUE OVER OFFSHORE ATLANTIC WATERS... .NORTHEAST SWELLS GENERATED BY HURRICANE GONZALO WILL CONTINUE TO AFFECT THE ATLANTIC COASTAL WATERS THROUGH THIS AFTERNOON. AMZ710-182200- /O.EXT.TJSJ.SC.Y.0020.000000T0000Z-141018T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1019 AM AST SAT OCT 18 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST THIS EVENING... * WINDS...10 KNOTS OR LESS. * WAVES/SEAS...5 TO 7 FEET IN NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
554 WHCA72 TJSJ 182007 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 407 PM AST SAT OCT 18 2014 ...HAZARDOUS SEAS EXPECTED TO CONTINUE OVER OFFSHORE ATLANTIC WATERS... .NORTHEAST SWELLS GENERATED BY HURRICANE GONZALO WILL CONTINUE TO AFFECT THE ATLANTIC COASTAL WATERS THROUGH THIS AFTERNOON. AMZ710-182200- /O.CON.TJSJ.SC.Y.0020.000000T0000Z-141018T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 407 PM AST SAT OCT 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * WINDS...10 KNOTS OR LESS. * WAVES/SEAS...5 TO 7 FEET IN NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
259 WHCA72 TJSJ 182153 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 553 PM AST SAT OCT 18 2014 ...HAZARDOUS SEAS EXPECTED TO CONTINUE OVER OFFSHORE ATLANTIC WATERS... .NORTHEAST SWELLS GENERATED BY HURRICANE GONZALO WILL CONTINUE TO AFFECT THE ATLANTIC COASTAL WATERS THROUGH THIS AFTERNOON. AMZ710-191000- /O.EXT.TJSJ.SC.Y.0020.000000T0000Z-141019T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 553 PM AST SAT OCT 18 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM AST SUNDAY... * WINDS...10 KNOTS OR LESS. * WAVES/SEAS...5 TO 7 FEET IN NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
614 WHCA72 TJSJ 182200 CCA MWWSJU URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 600 PM AST SAT OCT 18 2014 ...HAZARDOUS SEAS EXPECTED TO CONTINUE OVER OFFSHORE ATLANTIC WATERS... .NORTHEAST SWELLS GENERATED BY HURRICANE GONZALO WILL CONTINUE TO AFFECT THE ATLANTIC COASTAL WATERS THROUGH SUNDAY MORNING. AMZ710-191000- /O.EXT.TJSJ.SC.Y.0020.000000T0000Z-141019T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 600 PM AST SAT OCT 18 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM AST SUNDAY... * WINDS...10 KNOTS OR LESS. * WAVES/SEAS...5 TO 7 FEET IN NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
453 WHCA72 TJSJ 190155 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 955 PM AST SAT OCT 18 2014 ...HAZARDOUS SEAS EXPECTED TO CONTINUE OVER OFFSHORE ATLANTIC WATERS... .NORTHEAST SWELLS GENERATED BY HURRICANE GONZALO WILL CONTINUE TO AFFECT THE ATLANTIC COASTAL WATERS THROUGH SUNDAY MORNING. AMZ710-191000- /O.CON.TJSJ.SC.Y.0020.000000T0000Z-141019T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 955 PM AST SAT OCT 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST SUNDAY... * WINDS...10 KNOTS OR LESS. * WAVES/SEAS...5 TO 7 FEET IN NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
008 WHCA72 TJSJ 190829 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 429 AM AST SUN OCT 19 2014 ...NORTHERLY SWELL FROM HURRICANE GONZALO DIMINISHING... .SWELL FROM HURRICANE GONZALO ARE DIMINISHING AND SEAS ARE RETURNING TO MORE NORMAL VALUES. AMZ710-190930- /O.CAN.TJSJ.SC.Y.0020.000000T0000Z-141019T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 429 AM AST SUN OCT 19 2014 ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE SMALL CRAFT ADVISORY. SINCE WINDS REMAIN LIGHT TO MODERATE SEAS OF 7 FEET ARE NO LONGER EXPECTED. INDIVIDUAL WAVES MAY OCCASIONALLY EXCEED 6 FEET TODAY. $$ SNELL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 4:00 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Oct 17, 4:00 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 500 AM AST FRI OCT 17 2014 .SYNOPSIS...AT UPPER LEVELS...A WEAK LOBE OF LOW PRESSURE EXTENDING OUT OF THE LONG WAVE TROUGH OVER EASTERN NORTH AMERICA WILL ROTATE OVER PUERTO RICO SUNDAY FROM SOUTH OF HISPANIOLA THIS MORNING. THIS LOW PRESSURE WILL CONTINUE EAST ALLOWING HIGH PRESSURE TO BUILD OVER AND NORTH OF THE AREA FROM THE WESTERN CARIBBEAN DURING THE REST OF THE UP COMING WEEK. AT MID LEVELS...HIGH PRESSURE WILL CONTINUE OVER AND AROUND THE AREA THROUGH THE END OF NEXT WEEK. MID LEVELS REMAIN DRY TO VERY DRY DURING THE PERIOD. AT LOWER LEVELS...A NARROW RIDGE OF HIGH PRESSURE FROM THE WEST CENTRAL ATLANTIC WILL REMAIN OVER THE AREA THROUGH SATURDAY. WEAK LOW PRESSURE IN THE WESTERN TROPICAL ATLANTIC WILL MOVE WEST NORTHWEST OVER THE ATLANTIC WATERS NORTH OF THE AREA FORMING A TROUGH FROM THE SOUTHWEST CARIBBEAN ACROSS THE FORECAST AREA. HIGH PRESSURE MOVES INTO THE WESTERN ATLANTIC ON TUESDAY AND TRADE WIND FLOW INCREASES DURING THE WEEK. THIS FLOW TURNS MORE SOUTHEASTERLY LATER NEXT WEEK. && .DISCUSSION...SHOWERS LINGERED OVER A FEW AREAS IN PUERTO RICO UNTIL ALMOST MIDNIGHT. MORE SHOWERS FORMED OVERNIGHT OVER LOCAL WATERS AND FLOWED IN AN ANTICYCLONIC FASHION AROUND A HIGH OVER NORTHEAST PUERTO RICO. WINDS WILL BE LIGHT AGAIN FRIDAY WITH THE SOUNDING FORECAST WINDS OVER SAN JUAN 7 KNOTS OR LESS THROUGH 25 KFT WITH CALM WINDS FORECAST FROM 5 TO 12 KFT. THE SOUNDING ALSO SHOWS A LAYER FROM 5 TO 10 KFT WITH LESS THAN CONDITIONAL INSTABILITY THAT WILL DELAY MOST SHOWER FORMATION UNTIL EARLY AFTERNOON. UPPER LEVEL CONDITIONS BECOME MORE FAVORABLE SATURDAY AS THE LOW IN THE UPPER LEVELS ROTATES THROUGH THE AREA FROM THE SOUTHWEST...BUT AT LOWER LEVELS...MOISTURE DIMINISHES FROM 1.9 INCHES THURSDAY TO AROUND 1.5 INCHES ON SATURDAY OFF-SETTING THIS. LOW PRESSURE OVER THE AREA ON SUNDAY AT UPPER LEVELS WILL COMBINE WITH BETTER PRECIPITABLE WATER TO GENERATE A FEW MORE THUNDERSTORMS ON SUNDAY AND MONDAY. MOISTURE SPIKES ON TUESDAY AND SHOWER CHANCES ALSO INCREASE OVER MUCH OF INTERIOR PUERTO RICO. SHOWERS WILL ALSO GENERALLY INCREASE OVER THE U.S. VIRGIN ISLANDS AFTER SUNDAY. RAINFALL AMOUNTS WILL REMAIN BELOW NORMAL WITH NO SIGNIFICANT FEATURES TO TRIGGER WIDESPREAD RAINS. && .AVIATION...VFR CONDS EXPECTED THROUGH THE FORECAST PERIOD. HOWEVER...BETWEEN 17/16-23Z SHRA/TSRA EXPECTED OVER THE INTERIOR SECTIONS OF PR CREATING BRIEF MVFR CIGS AND MTN TOP OBSCURATIONS IMPACTING MAINLY TJBQ AND TJMZ. LOW LEVEL WINDS WILL BE LIGHT AND VARIABLE EARLY IN THE MORNING WITH 5 TO 12 KNOT SEA BREEZES FORMING AFTER 17/14Z. && .MARINE...HURRICANE GONZALO WILL CONTINUE SENDING SWELL INTO THE LOCAL ATLANTIC WATERS AND CONNECTING PASSAGES...BUT THESE SWELL WILL SLOWLY SUBSIDE DURING THE WEEK EVEN AS THE PERIOD LENGTHENS TO AS MUCH AS 14 SECONDS BY THE END OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... SJU 90 78 88 77 / 20 20 20 30 STT 88 78 87 79 / 20 10 10 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 27/12
Hazardous weather outlook, Oct 17, 5:04 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 604 AM AST FRI OCT 17 2014 AMZ710>745-PRZ001>013-181015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 604 AM AST FRI OCT 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MOISTURE AVAILABILITY ALONG WITH LOCAL EFFECTS AND DIURNAL HEATING MAY BE SUFFICIENT TO ALLOW FOR SOME AFTERNOON SHOWERS WITH POSSIBLE ISOLATED THUNDERSTORMS MAINLY ACROSS CENTRAL AND WESTERN SECTIONS OF PUERTO RICO. BEACH GOERS SHOULD EXERCISE CAUTION MAINLY ACROSS THE ATLANTIC COASTLINE DUE TO PULSES OF NORTHEAST SWELLS ASSOCIATED WITH HURRICANE GONZALO THAT WILL GENERATE RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-181015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 604 AM AST FRI OCT 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT BEACH GOERS SHOULD EXERCISE CAUTION MAINLY ACROSS THE NORTHERN COASTLINES DUE TO PULSES OF NORTHEAST SWELLS ASSOCIATED WITH HURRICANE GONZALO THAT WILL GENERATE RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Puerto Rico, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.